MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-4593AE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Urinary Tract Infection (2120)
Date of Event 01/15/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The zoll catheter in complaint will not be returned for investigation.Therefore, a physical investigation will not be performed.A supplemental report will be filed if the product is returned and investigation has been completed.
 
Event or Problem Description
A (b)(6) male was enrolled in the (b)(6) study.Patient condition at enrollment was comatose after cardiac arrest found in ventricular fibrillation.Zoll quattro catheter was inserted on (b)(6) 2015@ 15:54h in the right femoral vein.The patient experienced adverse event: excessive bleeding, which occurred on (b)(6) 2015@ 1656h during hypothermia and was intermittent.Per the investigation, the patient's excessive bleeding at the right groin was secondary to integrilin.Integrilin stopped, femstop/compression applied at the site.Outcome was resolved without sequelae on (b)(6) 2015@ 17:39h.Event reported as not serious by investigator, not related to device or procedure, was not related to the patient's clinical condition, was not related to treatment, and was anticipated.The investigator reported event as not related to study device malfunctions.Cooling initiated on (b)(6) 2015 @ 18:30h.Rewarming initiated on (b)(6) 2015@ 19:00h.Normothermia was achieved on (b)(6) 2015@ 03:00h.The patient experienced adverse event: infection-other urinary tract infection, which occurred on (b)(6) 2015@ 15:21 after normothermia was achieved and was not intermittent.Outcome was ongoing at the time of death on (b)(6) 2015.Catheter was removed on (b)(6) 2015@08:20h.Event reported as not serious by investigator, not related to device or procedure, was related to the patient's clinical condition, was not related to treatment and was not anticipated.The patient received administration of, or change to medications and prolonged hospitalization.The investigator reported the urinary tract infection as not related to study device malfunctions.Per the investigation, mae category infection.The event was ongoing at the time of death.

Brand Name
ZOLL IVTM QUATTRO CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key5693540
Report Number3010617000-2016-00255
Device Sequence Number13526152
Product Code NCX
UDI-Device Identifier00849111075121
UDI-Public00849111075121
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIC-4593AE
Device Catalogue Number8700-0660-40
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2016
Initial Report FDA Received Date06/01/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age56 YR